Hail, Cimarron
- When
- June 5, 2:25 PM CST
- Where
- Cimarron County, Boise City
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -102.517
Severe thunderstorms moved across the Oklahoma panhandle during the afternoon and early evening hours producing high winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the Oklahoma panhandle during the afternoon and early evening hours producing high winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 1:58 AM CST, 12 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 258 AM CDT SAT JUN 5 2004 .DISCUSSION... ATTM...A FEW STORMS CONTINUE ACROSS THE SOUTH CENTRAL TX PANHANDLE AND LIGHTER SHOWERS ACROSS THE OK AND NE TX PANHANDLE. BY SUNRISE RAIN SHOULD HAVE ENDED ACROSS THE FORECAST AREA. LOOKS LIKE ANOTHER ROUND OF STORMS TONIGHT. ONCE AGAIN EXPECT DEVELOPMENT ACROSS THE HIGHER TERRAIN OF NE NM AND SE CO DURING THE AFTERNOON. THESE STORMS WILL MOVE SOUTHEAST AND WILL LIKELY STRENGTHEN AND BECOME MORE WIDESPREAD ACROSS MUCH OF THE AREA DURING THE EVENING HRS AS THEY INTERACT WITH HIGH CAPES...HIGH DEWPOINTS...AND A WEAK FRONT OR SURFACE BOUNDARY IN THE AREA. WE MAY GET ONE MORE ROUND ON SUNDAY NIGHT...BEFORE UPPER FLOW WEAKENS AND BEGINS TO TRANSITION TO A MORE SWLY FLOW BY MID WEEK. AS THE LARGE UPPER TROF APPROACHES THE AREA LATE IN THE WEEK...A FEW ISOLATED STORMS COULD AFFECT PRIMARLY WESTERN ZONES. HOWEVER... NOT ENOUGH CONFIDENCE AT THIS TIME TO MENTION POPS IN ZONES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 90 62 88 62 / 20 30 20 20 BEAVER 89 64 86 66 / 30 40 20 20 BOISE CITY 88 59 87 58 / 30 30 20 20 BORGER 92 64 90 66 / 30 40 20 20 BOYS RANCH 96 63 88 63 / 30 30 20 20 CANYON 92 62 89 62 / 20 30 20 20 CLARENDON 94 66 90 66 / 20 30 20 20 DALHART 92 61 88 59 / 30 30 20 20 GUYMON 90 61 87 64 / 30 40 20 20 HEREFORD 94 62 89 61 / 20 30 20 20 LIPSCOMB 90 67 85 67 / 30 40 20 20 PAMPA 91 63 90 65 / 20 40 20 20 SHAMROCK 91 67 90 67 / 20 40 20 20 WELLINGTON 91 67 92 68 / 20 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/09
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN HIGH PLAINS. THESE STORMS ARE FORECAST TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT SAT JUN 5 2004 OKZ001-052100- CIMARRON- 250 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS MOVING INTO CIMARRON COUNTY... STRONG THUNDERSTORMS MOVING OUT OF SOUTHEAST COLORADO WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE THROUGH 4 PM. KEYES AND BOISE CITY WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER... DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. ANDRADE
The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410097, 5410098, 5410099, 5410100.